Thunderstorm Wind, Jackson
- When
- September 16, 4:45 PM MST
- Where
- Jackson County, 12 mi WSW of Coalmont
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.504, -106.641
A significant blow down of trees occurred in Jackson County, 3-4 miles southeast of Buffalo Pass. About 25 acres of trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A significant blow down of trees occurred in Jackson County, 3-4 miles southeast of Buffalo Pass. About 25 acres of trees were blown down. The trees were either snapped off or uprooted, and mostly ranged in size from 1 to 2 feet in diameter. The largest trees downed were Blue Spruce.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 16, 2:20 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT SUN SEP 16 2007 .SHORT TERM...SCATTERED THUNDERSTORMS ARE SPREAD ACROSS THE MOUNTAINS AND WEST AT THIS TIME AS AN UPPER LEVEL JET ENHANCES THE LIFT OUT AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER TROUGH. CONVECTION EXTENDS ALL THE WAY BACK TO SOUTH-CENTRAL UTAH AND NORTHEASTERN ARIZONA. SUPPORT FROM THE JET DYNAMICS SHOULD KEEP CONVECTION GOING WELL INTO TONIGHT. THE UPPER TROUGH WILL NOT PASS OVER COLORADO UNTIL MONDAY EVENING...SO SYNOPTIC LIFTING WILL BE IN PLACE OVER THE REGION THROUGH THE DAY TOMORROW. FORECASTS HAVE BEEN INDICATING THAT TOMORROW WOULD HAVE GOOD CHANCES FOR PRECIPITATION...SO FEW CHANGES TO THE ONGOING FORECAST PACKAGE HAVE BEEN NEEDED. AS THE SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE STATE...THE AIRMASS SHOULD REMAIN IN THE WARM SECTOR UNTIL AFTER THE UPPER TROUGH PASSES MONDAY NIGHT OR TUESDAY MORNING. MOS GUIDANCE INDICATES HIGH TEMPERATURES ON THE PLAINS STILL AROUND 80 DEGREES. THESE NUMBERS COULD BE A LITTLE HIGH...DEPENDING ON HOW MUCH SHOWER ACTIVITY DEVELOPS TOMORROW AFTERNOON. HIGHS AROUND 80 ARE CERTAINLY POSSIBLE IF SHOWER ACTIVITY REMAINS SCATTERED IN COVERAGE...OR LESS. .LONG TERM...SECONDARY UPR WAVE WILL SWEEP ACROSS CO LATE MON NITE AND EARLY TUE. SOME MODERATE ASCENT WITH GOOD MSTR WILL MOVE ACROSS THE AREA MON NITE SO AN INCREASE IN SHOWERS DURING THE NIGHT ACROSS THE MTNS. CLDS/SHOWERS WILL DECREASE FROM WEST-EAST DURING THE DAY ON TUE AS THE TROF MOVES ACROSS CO. LOW LVL FLOW WILL INCREASE FROM THE W-NW WITH DRYING ALONG THE FRONT RANGE. AGAIN...HIGHEST POPS WILL BE IN THE MOUNTAINS WITH ISOLD-SCT COVERAGE ON THE PLAINS. DRIER AND WARMER AGAIN FOR WED-THU. STILL DEALING WITH A LOT OF MODEL DIFFERENCES IN THE EVOLUTION AND EJECTION OF WEST COAST CUT OFF FOR LATER IN THE WEEK AND INTO NEXT WEEKEND. GFS SEEMS TO BE DOING ITS 00Z/12 FLIP FLOPS WITH LATEST RUNS KEEPING THE LOW WELL OFF THE CA COAST. WILL KEEP TEMPS WARM THRU THE LONG TERM AND POPS WILL BE ZERO-ISOLD. && .AVIATION...ONE BAND OF THUNDERSTORMS WITH GUSTY WINDS AT THIS TIME WILL BE FOLLOWED BY ADDITIONAL SHOWER ACTIVITY FROM THE WEST OVERNIGHT. -SHRA/-TSRA MOVING OVER THE AIRPORT THROUGH THE EVENING MAY DROP CIGS AND VSBYS TO MVFR AT TIMES. ARRIVAL AND DEPARTURE GATES TO THE WEST OF KDEN WILL ALSO HAVE SHOWER ACTIVITY THROUGH 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DANKERS/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT SUN SEP 16 2007 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER THE NORTHERN COLORADO MOUNTAINS THROUGH THIS AFTERNOON AND INTO THE EVENING. DANGEROUS LIGHTNING...WIND GUSTS UP TO 35 MPH AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS OVER THE HIGH COUNTRY. A FEW SHOWERS MAY MOVE OUT OVER THE PLAINS THIS EVENING AND OVERNIGHT. WIND GUSTS TO 40 MPH MAY ACCOMPANY THE SHOWERS. AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING COLORADO FROM THE SOUTHWESTERN U.S. WILL BE PRODUCING THE SHOWERS AND THUNDERSTORMS OVER COLORADO TODAY THROUGH MONDAY. NO SEVERE WEATHER IS EXPECTED FROM THE PASSING WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS ON MONDAY THROUGH EARLY TUESDAY MORNING...THEN ENDING TUESDAY AFTERNOON. SHOWERS WILL BE MORE SPARSE ACROSS THE PLAINS WHILE TEMPERATURES WILL BE COOLER THROUGH TUESDAY. THE SHOWERS WILL BE THE RESULT OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. EXPECT DRIER AND WARMER CONDITIONS AGAIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/ENTREKIN
The Cheyenne radar (KCYS), 170 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60604.